Alert archive / Nebraska / Winter Storm Warnings in 2011
Winter Storm Warning 1, NWS Omaha, NE
NWS Omaha, NE issued this winter storm warning at Jan 19, 2011, 3:32 AM CST for 4 counties in Nebraska. It took effect at Jan 19, 2011, 11:00 AM CST. It was in force for 13 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 19, 2011, 3:32 AM CST (09:32 UTC)
- In effect from
- Jan 19, 2011, 11:00 AM CST
- Expired
- Jan 20, 2011, 12:00 AM CST
- In force
- 13 hr
- Issued by
- NWS Omaha, NE
Counties Gage County, NE, Jefferson County, NE, Pawnee County, NE, Richardson County, NE
The radar
The Omaha radar (KOAX), 128 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 19, 1:53 PM CST | SNOW 2.5 | Fairbury, NE | ESTIMATED 2 TO 3 INCHES OF SNOW SO FAR TODAY |
| Jan 19, 5:32 PM CST | SNOW 4 | Fairbury, NE | AROUND 4 INCHES. |
| Jan 19, 11:47 PM CST | SNOW 5 | Fairbury, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.5 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 773 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
126 WWUS43 KOAX 190932 WSWOAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 332 AM CST WED JAN 19 2011 ...ACCUMULATING SNOW WILL MOVE ACROSS SOUTHEAST NEBRASKA TODAY AND TONIGHT... .SNOWFALL TOTALS COULD REACH AROUND 6 INCHES IN PARTS OF SOUTHEAST NEBRASKA...ESPECIALLY NEAR THE KANSAS BORDER. A STORM SYSTEM WILL QUICKLY MOVE ACROSS THE AREA BRINGING ACCUMULATING SNOW THROUGH THE DAY AND INTO THE EVENING HOURS. NEZ088-089-092-093-191745- /O.UPG.KOAX.WS.A.0001.110119T1700Z-110120T0900Z/ /O.NEW.KOAX.WS.W.0001.110119T1700Z-110120T0400Z/ JEFFERSON-GAGE-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...FAIRBURY...BEATRICE...PAWNEE CITY... FALLS CITY 332 AM CST WED JAN 19 2011 ...WINTER STORM WARNING IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WINTER STORM WARNING FOR SNOW...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CST THIS EVENING. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...SNOW WILL DEVELOP OVER SOUTHEAST NEBRASKA LATE WEDNESDAY MORNING AND THEN GRADUALLY END AFTER MIDNIGHT. * SNOW ACCUMULATIONS...SNOWFALL TOTALS OF AROUND 6 INCHES ARE POSSIBLE...ESPECIALLY ALONG THE KANSAS BORDER. * WINDS...WINDS ARE CURRENTLY EXPECTED TO REMAIN UNDER 10 MPH. * IMPACTS...THE SNOW WILL LIKELY CAUSE ROADS TO BECOME SNOW PACKED WHICH WOULD IMPACT TRAVEL...ESPECIALLY BY THE EVENING RUSH HOUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST AND COULD MAKE TRAVEL HAZARDOUS. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ NEZ078-090-091-191745- /O.UPG.KOAX.WS.A.0001.110119T1700Z-110120T0900Z/ /O.NEW.KOAX.WW.Y.0002.110119T1700Z-110120T0400Z/ SALINE-JOHNSON-NEMAHA- INCLUDING THE CITIES OF...CRETE...TECUMSEH...AUBURN 332 AM CST WED JAN 19 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CST THIS EVENING. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...SNOW WILL DEVELOP OVER SOUTHEAST NEBRASKA THIS MORNING AND THEN GRADUALLY END AFTER MIDNIGHT. * SNOW ACCUMULATIONS...SNOWFALL TOTALS OF AROUND 3 TO 5 INCHES MAY OCCUR. * WINDS...WINDS ARE CURRENTLY EXPECTED TO REMAIN UNDER 10 MPH. * IMPACTS...THE SNOW WILL LIKELY CAUSE ROADS TO BECOME SNOW PACKED WHICH WOULD IMPACT TRAVEL...ESPECIALLY BY THE EVENING RUSH HOUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ NEZ065-066-068-191745- /O.NEW.KOAX.WW.Y.0002.110119T1700Z-110120T0400Z/ SEWARD-LANCASTER-OTOE- INCLUDING THE CITIES OF...SEWARD...LINCOLN...NEBRASKA CITY 332 AM CST WED JAN 19 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CST THIS EVENING. * TIMING...SNOW WILL DEVELOP OVER SOUTHEAST NEBRASKA THIS MORNING AND THEN GRADUALLY END AFTER MIDNIGHT. * SNOW ACCUMULATIONS...SNOWFALL TOTALS OF AROUND 3 TO 5 INCHES MAY OCCUR. * WINDS...WINDS ARE CURRENTLY EXPECTED TO REMAIN UNDER 10 MPH. * IMPACTS...THE SNOW WILL LIKELY CAUSE ROADS TO BECOME SNOW PACKED WHICH WOULD IMPACT TRAVEL...ESPECIALLY BY THE EVENING RUSH HOUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ KERN/DEWALD
4 follow-up statements
840 WWUS43 KOAX 191714 WSWOAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1114 AM CST WED JAN 19 2011 ...ACCUMULATING SNOW WILL MOVE ACROSS EAST CENTRAL AND SOUTHEAST NEBRASKA THIS AFTERNOON AND TONIGHT... .THE STORM SYSTEM WILL MOVE ACROSS THE AREA BRINGING ACCUMULATING SNOW THIS AFTERNOON AND THIS EVENING HOURS. SNOWFALL TOTALS SHOULD RANGE FROM 3 TO 6 INCHES IN PARTS OF EAST CENTRAL AND SOUTHEAST NEBRASKA. NEZ088-089-092-093-200115- /O.CON.KOAX.WS.W.0001.000000T0000Z-110120T0400Z/ JEFFERSON-GAGE-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...FAIRBURY...BEATRICE...PAWNEE CITY... FALLS CITY 1114 AM CST WED JAN 19 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING. * TIMING...SNOW WILL CONTINUE TO SPREAD ACROSS SOUTHEAST NEBRASKA THROUGH THE AFTERNOON INTO TONIGHT BEFORE TAPERING TO FLURRIES OVERNIGHT. * SNOW ACCUMULATIONS...SNOWFALL TOTALS OF AROUND INCHES ARE EXPECTED...ESPECIALLY ALONG THE KANSAS BORDER. * WINDS...WINDS ARE CURRENTLY EXPECTED TO BE AROUND 10 TO 15 MPH. * IMPACTS...THE SNOW WILL LIKELY CAUSE ROADS TO BECOME SNOW PACKED WHICH WOULD IMPACT TRAVEL...ESPECIALLY BY THE EVENING RUSH HOUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST AND COULD MAKE TRAVEL HAZARDOUS. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ NEZ030-042-050-200115- /O.EXA.KOAX.WW.Y.0002.000000T0000Z-110120T0400Z/ BOONE-PLATTE-BUTLER- INCLUDING THE CITIES OF...ALBION...COLUMBUS...DAVID CITY 1114 AM CST WED JAN 19 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 10 PM CST THIS EVENING. * TIMING...SNOW WILL DEVELOP OVER EAST CENTRAL NEBRASKA THIS AFTERNOON AND TAPER TO FLURRIES THIS EVENING. * SNOW ACCUMULATIONS...SNOWFALL TOTALS OF 2 TO 4 INCHES IS EXPECTED. * WINDS...NORTH OR NORTHEAST WINDS WINDS ARE EXPECTED TO REMAIN UNDER 10 MPH. * IMPACTS...THE SNOW WILL LIKELY CAUSE ROADS TO BECOME SNOW PACKED WHICH WOULD IMPACT TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ NEZ065-066-068-078-090-091-200115- /O.CON.KOAX.WW.Y.0002.000000T0000Z-110120T0400Z/ SEWARD-LANCASTER-OTOE-SALINE-JOHNSON-NEMAHA- INCLUDING THE CITIES OF...SEWARD...LINCOLN...NEBRASKA CITY... CRETE...TECUMSEH...AUBURN 1114 AM CST WED JAN 19 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING. * TIMING...SNOW WILL CONTINUE TO SPREAD ACROSS SOUTHEAST NEBRASKA THROUGH THE AFTERNOON AND EVENING HOURS...TAPERING TO FLURRIES OVERNIGHT. * SNOW ACCUMULATIONS...SNOWFALL TOTALS OF AROUND 3 TO 5 INCHES ARE EXPECTED. * WINDS...NORTHEAST WINDS ARE FORECAST AROUND 10 MPH OR LESS. * IMPACTS...THE SNOW WILL LIKELY CAUSE ROADS TO BECOME SNOW PACKED WHICH WOULD IMPACT TRAVEL...ESPECIALLY BY THE EVENING RUSH HOUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ ZAPOTOCNY
526 WWUS43 KOAX 192149 WSWOAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 349 PM CST WED JAN 19 2011 ...ACCUMULATING SNOW WILL MOVE ACROSS EAST CENTRAL AND SOUTHEAST NEBRASKA THIS AFTERNOON AND TONIGHT... .A STORM SYSTEM WILL CONTINUE TO AFFECT THE AREA...BRINGING LIGHT TO MODERATE SNOW AND SOME ACCUMULATION THROUGH THE EVENING HOURS. SNOW WILL DECREASE FROM NORTH TO SOUTH AS THE EVENING PROGRESSES AND THE SYSTEM MOVES OFF TO THE SOUTHEAST. NEZ088-089-092-093-200600- /O.EXT.KOAX.WS.W.0001.000000T0000Z-110120T0600Z/ JEFFERSON-GAGE-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...FAIRBURY...BEATRICE...PAWNEE CITY... FALLS CITY 349 PM CST WED JAN 19 2011 ...WINTER STORM WARNING NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * TIMING...SNOW WILL CONTINUE THROUGH MID EVENING AND THEN THE SNOW WILL DECREASE TO FLURRIES AT MOST LOCATIONS BY MIDNIGHT. * SNOW ACCUMULATIONS...SNOWFALL TOTALS OF 5 TO 7 INCHES ARE EXPECTED. * WINDS...WINDS ARE CURRENTLY EXPECTED TO BE AROUND 10 TO 15 MPH. THIS WILL ALLOW FOR SOME DRIFTING SNOW TO OCCUR. * IMPACTS...SNOW WILL CAUSE ROADS TO BE SNOW PACKED AND ICY. THIS WILL IMPACT TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR SNOW MEANS THAT SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST AND COULD MAKE TRAVEL HAZARDOUS. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ NEZ065-066-068-078-090-091-200600- /O.EXT.KOAX.WW.Y.0002.000000T0000Z-110120T0600Z/ SEWARD-LANCASTER-OTOE-SALINE-JOHNSON-NEMAHA- INCLUDING THE CITIES OF...SEWARD...LINCOLN...NEBRASKA CITY... CRETE...TECUMSEH...AUBURN 349 PM CST WED JAN 19 2011 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * TIMING...SNOW WILL CONTINUE THROUGH MID EVENING AND THEN THE SNOW WILL DECREASE TO FLURRIES AT MOST LOCATIONS BY MIDNIGHT. * SNOW ACCUMULATIONS...SNOWFALL TOTALS SHOULD MAINLY BE IN THE 3 TO 5 INCH RANGE. * WINDS...NORTHEAST WINDS ARE FORECAST TO BE AROUND 8 TO 15 MPH. * IMPACTS...SNOW WILL CAUSE ROADS TO BE SNOW PACKED. THIS WILL IMPACT TRAVEL...ESPECIALLY THROUGH EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ NEZ030-042-050-200300- /O.EXT.KOAX.WW.Y.0002.000000T0000Z-110120T0300Z/ BOONE-PLATTE-BUTLER- INCLUDING THE CITIES OF...ALBION...COLUMBUS...DAVID CITY 349 PM CST WED JAN 19 2011 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 9 PM CST THIS EVENING. * TIMING...LIGHT SNOW WILL GRADUALLY DECREASE TO FLURRIES BY MID EVENING. * SNOW ACCUMULATIONS...SNOWFALL TOTALS FROM THIS SYSTEM WILL MAINLY BE IN THE 2 TO 4 INCH RANGE...WITH ISOLATED AMOUNTS AROUND 5 INCHES POSSIBLE. * WINDS...NORTH OR NORTHEAST WINDS WINDS ARE EXPECTED TO REMAIN MAINLY UNDER 10 MPH. * IMPACTS...THE SNOW WILL LIKELY CAUSE ROADS TO BE SNOW PACKED... WHICH WILL IMPACT TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
954 WWUS43 KOAX 200314 WSWOAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 914 PM CST WED JAN 19 2011 ...ACCUMULATING SNOW WILL END FROM NORTHWEST TO SOUTHEAST ACROSS MUCH OF THE REGION THROUGH MIDNIGHT... .MOST OF THE ACCUMULATING SNOW HAD ENDED BY 900 PM NORTHWEST OF A COLUMBUS TO WEST POINT LINE. SOUTHEAST OF THERE...FROM DAVID CITY THROUGH FREMONT AND BLAIR ANOTHER QUARTER TO HALF INCH IS POSSIBLE. ANOTHER 1/2 INCH TO 2 INCHES ARE LIKELY FROM SEWARD AND LINCOLN SOUTHEAST THROUGH PAWNEE CITY AND FALLS CITY. THE HIGHER AMOUNTS ARE GENERALLY EXPECTED SOUTH THROUGH SOUTHEAST OF LINCOLN. NEZ030-042-050-200415- /O.EXP.KOAX.WW.Y.0002.000000T0000Z-110120T0300Z/ BOONE-PLATTE-BUTLER- INCLUDING THE CITIES OF...ALBION...COLUMBUS...DAVID CITY 914 PM CST WED JAN 19 2011 ...WINTER WEATHER ADVISORY HAS EXPIRED... THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. LIGHT SNOW WILL GRADUALLY END OVER THE AREA THROUGH MIDNIGHT. LITTLE ADDITIONAL ACCUMULATIONS ARE EXPECTED. MANY ROADS WILL REMAIN SNOW PACKED INTO THE MORNING COMMUTE. ALLOW EXTRA TRAVEL TIME THURSDAY MORNING. $$ NEZ088-089-092-093-200600- /O.CON.KOAX.WS.W.0001.000000T0000Z-110120T0600Z/ JEFFERSON-GAGE-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...FAIRBURY...BEATRICE...PAWNEE CITY... FALLS CITY 914 PM CST WED JAN 19 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * TIMING...SNOW WILL PICK UP OVER MUCH OF THE AREA NEAR AND EAST OF BEATRICE THROUGH LATE EVENING BEFORE DECREASING TO FLURRIES AROUND MIDNIGHT. ANOTHER INCH OR TWO OF SNOW IS LIKELY ACROSS THAT AREA. * SNOW ACCUMULATIONS...TOTAL SNOWFALL WILL VARY FROM 4 TO 7 INCHES OVER MUCH OF THE AREA. * WINDS...NORTH WINDS OF 10 TO 15 MPH WILL CAUSE MINOR DRIFTING. * IMPACTS...SNOW WILL CAUSE ROADS TO BE SNOW PACKED AND ICY. IN ADDITION...THE POWDERY NATURE OF THE SNOW COULD CREATE POOR VISIBILITIES WHEN PASSING VEHICLES. MANY ROADS WILL CONTINUE SNOW PACKED FOR THE MORNING COMMUTE SO ALLOW FOR EXTRA TRAVEL TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR SNOW MEANS THAT SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST AND COULD MAKE TRAVEL HAZARDOUS. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ NEZ065-066-068-078-090-091-200600- /O.CON.KOAX.WW.Y.0002.000000T0000Z-110120T0600Z/ SEWARD-LANCASTER-OTOE-SALINE-JOHNSON-NEMAHA- INCLUDING THE CITIES OF...SEWARD...LINCOLN...NEBRASKA CITY... CRETE...TECUMSEH...AUBURN 914 PM CST WED JAN 19 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * TIMING...SNOW WILL DECREASE TO FLURRIES THROUGH MIDNIGHT BEFORE ENDING. MOST ADDITIONAL ACCUMULATIONS WILL BE AN INCH OR LESS...ALTHOUGH ISOLATED LOCATIONS COULD PICK UP A BIT MORE. * SNOW ACCUMULATIONS...SNOWFALL TOTALS SHOULD MAINLY BE IN THE 3 TO 5 INCH RANGE. * WINDS...NORTHEAST WINDS ARE FORECAST TO BE 10 MPH OR LESS. * IMPACTS...SNOW WILL CAUSE ROADS TO BE SNOW PACKED...AND THEY ARE LIKELY TO REMAIN THAT WAY FOR THE MORNING COMMUTE. ALLOWING EXTRA TRAVEL TIME IS ADVISED THE REST OF TONIGHT AND THURSDAY MORNING. IN ADDITION...THE POWDERY NATURE OF THE SNOW COULD CAUSE POOR VISIBILITIES WHEN PASSING VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ CHERMOK
564 WWUS43 KOAX 200553 WSWOAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1153 PM CST WED JAN 19 2011 NEZ088-089-092-093-200700- /O.EXP.KOAX.WS.W.0001.000000T0000Z-110120T0600Z/ JEFFERSON-GAGE-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...FAIRBURY...BEATRICE...PAWNEE CITY... FALLS CITY 1153 PM CST WED JAN 19 2011 ...WINTER STORM WARNING WILL EXPIRE AT MIDNIGHT CST TONIGHT... THE WINTER STORM WARNING WILL EXPIRE AT MIDNIGHT CST TONIGHT. SNOW HAS DECREASED TO FLURRIES OVER MUCH OF THE AREA AND SHOULD END BEFORE 4 AM. TOTAL SNOWFALL OF 4 TO 7 INCHES LIKELY HAS FALLEN OVER MUCH OF THE AREA AND MANY ROADS WILL BE SNOW PACKED THROUGH THE MORNING COMMUTE. $$ NEZ065-066-068-078-090-091-200700- /O.EXP.KOAX.WW.Y.0002.000000T0000Z-110120T0600Z/ SEWARD-LANCASTER-OTOE-SALINE-JOHNSON-NEMAHA- INCLUDING THE CITIES OF...SEWARD...LINCOLN...NEBRASKA CITY... CRETE...TECUMSEH...AUBURN 1153 PM CST WED JAN 19 2011 ...WINTER WEATHER ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT... THE WINTER WEATHER ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT. THE SNOW HAS DECREASED TO FLURRIES OVER MUCH OF THE AREA AND SHOULD END BEFORE 300 AM. HOWEVER...TOTAL SNOWFALL OF 3 TO 5 OR 6 INCHES HAS FALLEN OVER THE AREA AND MANY ROADS WILL BE SNOW PACKED THROUGH THE MORNING COMMUTE. $$ CHERMOK
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this winter storm warning went out at Jan 19, 3:17 AM CST, 15 minutes earlier.
Area forecast discussion, Jan 19, 3:17 AM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
317 AM CST WED JAN 19 2011
.DISCUSSION...
SFC HIGH PRESSURE CONTINUES TO DIVE SOUTH ACROSS EASTERN SD AND INTO
EASTERN NEB AND WESTERN IOWA WHILE BROAD AREA OF SFC LOW PRESSURE
REMAINS ACROSS SRN WY/ERN CO. LATEST SATELLITE LOOP SHOWS DISTINCT
CLEARING AREA MOVING IN FROM THE NORTH WHILE CLOUDS CONTINUE TO
ADVECT IN FROM THE WEST IN ADVANCE OF APPROACHING MID LEVEL
SHORTWAVE ENERGY MOVING ACROSS ERN WY. STRONG MID LEVEL
FRONTOGENETIC CIRCULATION IS STILL ON TRACK TO DEVELOP ACROSS
CENTRAL NEBRASKA THIS MORNING. THIS WL CONTINUE TO SLIDE
EAST/SOUTHEAST THRU THE DAY AS UPPER SHORTWAVE DIGS SOUTHEAST AND
SFC LOW PRESSURE CENTER ADVANCES INTO NRN TX. REGIONAL CROSS
SECTIONS SHOW THE DENDRITIC ZONE IN THE AREA OF STRONGEST VERTICAL
MOTION IN THE SOUTHERN COUNTIES AND SHOULD BE SUSTAINED FOR ABOUT
6 HOURS FROM AT LEAST 18Z THRU 00Z. MODEL CONSENSUS SHOWS ABOUT
0.30" OF QPF OVER OUR FAR SRN COUNTIES WITH LESSER AMOUNTS TO ONLY
0.01" IN OUR FAR NORTHERN COUNTIES. WITH SNOW RATIO AMOUNTS AROUND
20:1 OR SO BY THIS AFTERNOON...THINK NEAR 6 INCHES OR SO OF SNOW
IS POSSIBLE IN THE FAR SOUTH WHICH IS ENOUGH TO MEET WARNING
CRITERIA SO WL GO WITH A SMALL WARNING AREA. HAVE REALLY TRIMMED
BACK SNOW AMOUNTS IN THE NORTH AS TIGHT PCPN GRADIENT SETS UP WITH
VERY DRY AIR TO OUR NORTH AND NORTHEAST. THINK SOME AREAS MAY ONLY
SEE A TRACE IN THE NORTH...IF THAT. INTERSTATE 80 CORRIDOR BECOMES
CAUGHT IN THE MIDDLE WHERE DRY AIR MAY WIN OVER STRONG FORCING.
HAVE TRIMMED OMAHA AREA SNOWFALL TO UNDER 2" BUT HAVE KEPT THE
LINCOLN AREA AROUND 3". WL ISSUE AN ADVISORY FOR A FEW COUNTIES
JUST NORTH OF THE WARNING AREA. LIGHT SFC WINDS SHOULD KEEP ANY
SNOW FROM BLOWING OR DRIFTING.
MID LEVEL SHORTWAVE CONTINUES TO DIG SOUTH INTO TEXAS WHICH SHOULD
QUICKLY END PCPN OVER THE REGION FROM N TO S LATER THIS EVENING.
DRY HIGH PRESSURE MOVES IN ON THURSDAY WHILE AN UPPER TROF DIGS
ACROSS THE NRN PLAINS. THIS WILL DRAG ARCTIC AIR SOUTH FOR
THURSDAY INTO THURSDAY NIGHT AND TEMPS BECOME QUITE
CHALLENGING...ESPECIALLY WITH FRESH SNOW COVER. ANOTHER QUICK
MOVING CLIPPER SYSTEM APPROACHES THE AREA FRIDAY AND MODELS
CONTINUE TO PAINT LIGHT SNOW OVER THE AREA IN ASSOCIATION WITH
THIS SYSTEM THRU MUCH OF THE DAY FRIDAY. WILL LET NEXT SHIFT TAKE
AN IN DEPTH LOOK AT THE EXTENDED PERIODS.
&&
.AVIATION...
TAF SITES KOFK/KOMA/KLNK
06Z TAFS
LOWER CLOUDS HAVE CLEARED AT KOFK...AND KOMA WILL LIKELY CLEAR BY
09Z...BUT MAY HOLD AT KLNK BASED ON TRAJECTORIES FROM THE WEST.
CONCERN SHIFTS TO DEVELOPING SNOW THIS AFTERNOON AS IT COMES OUT OF
CENTRAL NEBRASKA. COULD SEE SOME LIGHT SNOW AT KOFK BY 21Z WITH
TEMPORARY MVFR CONDITIONS...BUT IT SHOULD QUICKLY END BY 20/00Z. AT
KOMA...SNOW SHOULD HOLD OFF UNTIL ABOUT 22Z WITH MVFR CONDITIONS...
WITH A PERIOD OF IFR VISBYS FROM ABOUT 23Z-02Z. KLNK SHOULD
EXPERIENCE THE BRUNT OF THE SNOW...AS EARLY AS 16-18Z...BECOMING
PREVAILING MVFR BY ABOUT 19Z...AND TEMPORARY IFR CONDITIONS WITH
3/4SM -SN FROM 22-02Z...BUT ENDING BY ABOUT 04Z.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WINTER WEATHER ADVISORY FROM 11 AM THIS MORNING TO 10 PM CST
THIS EVENING FOR NEZ065-066-068-078-090-091.
WINTER STORM WARNING FROM 11 AM THIS MORNING TO 10 PM CST THIS
EVENING FOR NEZ088-089-092-093.
IA...NONE.
&&
KERN/DEWALDHazardous weather outlook, Jan 18, 7:49 PM CST, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 749 PM CST TUE JAN 18 2011 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-191600- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 749 PM CST TUE JAN 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND WEDNESDAY SNOW IS EXPECTED TO SPREAD BACK INTO THE AREA FROM WEST TO EAST WEDNESDAY MORNING THROUGH AFTERNOON. SOME LIGHT ACCUMULATIONS ARE POSSIBLE BY NOON IN SOUTHEAST NEBRASKA...AND ACCUMULATING SNOW SHOULD OCCUR OVER MOST OF THE OUTLOOK AREA FROM WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING. THE SNOW WILL BE THE RESULT OF A MINOR UPPER LEVEL DISTURBANCE THAT WILL TRACK FROM THE ROCKIES TOWARD KANSAS AND MISSOURI BY WEDNESDAY EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY SNOW IS LIKELY TO CONTINUE WEDNESDAY NIGHT. THE HIGHEST AMOUNTS ARE EXPECTED IN SOUTHEAST NEBRASKA...WHERE SNOW TOTALS COULD REACH AROUND SIX INCHES. ONE TO FOUR INCHES ARE EXPECTED ALONG AND NORTH OF INTERSTATE 80...WITH THE HIGHER AMOUNTS ALONG AND JUST SOUTH THE INTERSTATE. THERE ARE MORE CHANCES FOR LIGHT SNOW ON FRIDAY AND THEN FROM SATURDAY NIGHT INTO SUNDAY NIGHT AS SEVERAL MORE DISTURBANCES CROSS THE PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR WEDNESDAY...BUT ANY SNOWFALL REPORTS WILL BE APPRECIATED. CHERMOK
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 3:32 AM CST | Winter Weather Advisory | OAX | Boone, Butler, Johnson, Lancaster, Nemaha, Otoe and 3 more | 20 hr |
Nearby
Winter Storm Warnings in Nebraska, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.